Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 21, 2012, 7:12 PM EDT for Hernando County, Pasco County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 7:12 PM EDT (23:12 UTC)
- Expired
- Jul 21, 2012, 7:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS52 KTBW 212312 SVRTBW FLC053-101-212345- /O.NEW.KTBW.SV.W.0045.120721T2312Z-120721T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 712 PM EDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PASCO COUNTY IN WEST CENTRAL FLORIDA... HERNANDO COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 745 PM EDT. * AT 702 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MASARYKTOWN...OR 10 MILES EAST OF SPRING HILL...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDEN GROVE...HERNANDO COUNTY AIRPORT...SHADY HILLS AND MOON LAKE ESTATES. LAT...LON 2831 8267 2855 8251 2846 8227 2822 8239 TIME...MOT...LOC 2312Z 110DEG 9KT 2841 8243 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:53 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 21, 1:53 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 153 PM EDT SAT JUL 21 2012 .SHORT TERM (TONIGHT - MONDAY)... HIGH PRESSURE RIDGE REMAINS STRETCHED FORM THE W ATL AND INTO CENTRAL FL AS THE MID LVL TROUGH OVER THE SE STATES WEAKENS THROUGH SUN. MODEL GUIDANCE IS IN FAIR AGREEMENT ABOUT BRINGING A TROPICAL WAVE INTO THE SOUTHERN HALF OF THE STATE LATE ON SUNDAY AS THE RIDGE BEGINS MIGRATING NORTHWARD. POPS INCREASE TO NUMEROUS EVERYWHERE BY MONDAY AFTERNOON AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE. FOR TONIGHT...ANY LEFTOVER CONVECTION SHOULD CLEAR OUT BY MIDNIGHT WITH GENERALLY BENIGN WEATHER CONDITIONS PREVAILING AFTER MIDNIGHT. LOWS REMAIN IN THE MID 70S...A LITTLE WARMER NEAR THE COAST. SEABREEZES WILL AGAIN BECOME THE FOCUS FOR ANY CONVECTION SUN AFTERNOON...THEN CHANCES FOR THUNDERSTORMS IMPROVE BEGINNING LATE SUNDAY AFTERNOON AND THROUGH MONDAY AS THE AFOREMENTIONED WAVE BRINGS PLENTY OF MOISTURE ADVECTION FROM THE W ATL AND THE CARIBBEAN REGION. TEMPS ON SUN AND MON WILL REACH THE LOW TO MID 90S EACH DAY...ALONG WITH MORNING LOWS IN THE MID TO UPPER 70S. .LONG TERM (MONDAY NIGHT-FRIDAY)... THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE AREA WITH THE RIDGE AXIS ACROSS NORTHERN FLORIDA AND WEAK TROUGHING IN PLACE ALOFT. THE UPPER TROUGH LIFTS OFF THROUGH MID-WEEK AS THE HIGH PRESSURE RIDGE AXIS GRADUALLY SHIFTS SOUTH. SOME DRIER AIR WILL MOVE INTO THE AREA AND WITH THE UPPER ENERGY MOVING OFF...WILL HAVE A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY EACH AFTERNOON WITH THE SEA BREEZE AND HEATING. AFTERNOON HIGHS WILL BE IN THE LOWER 90S WITH LOWS IN THE 70S EACH NIGHT. && .AVIATION...SEA BREEZE IS SLOWLY BEGINNING TO PUSH AWAY FROM THE COAST WITH INCREASING CU DEVELOPING. VCTS EXPECTED THROUGH THE MAJORITY OF THE AFTERNOON WITH LINGERING EVENING STORMS POSSIBLE FOR THE SOUTHERN TAF SITES. AS CONVECTION HAS YET TO DEVELOP...WILL MAINTAIN VCTS WORDING AND TEMPO IF NECESSARY. WITH INCREASING MOISTURE...MAY HAVE A FEW LOW CLOUDS NEAR THE TAF SITES AROUND SUNRISE TOMORROW MORNING BUT EXPECTED TO LIFT AFTER SUNRISE. && .MARINE... SOUTHEASTERLY WINDS GRADUALLY INCREASE DURING THE NEXT FEW DAYS AS A TROPICAL WAVE FEATURE REACHES THE COASTAL WATERS BY LATE SUNDAY. OVERALL THOUGH...WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET IN THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... NO HIGHLIGHTS EXPECTED DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 90 / 30 40 30 60 FMY 76 93 76 90 / 30 60 30 60 GIF 75 94 76 92 / 20 40 30 60 SRQ 77 93 77 91 / 30 50 30 60 BKV 74 95 74 92 / 30 40 30 60 SPG 80 92 80 90 / 30 40 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...22/REYNES LONG TERM...COLSON AVIATION...20/BARRON
Hazardous weather outlook, Jul 21, 5:27 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT SAT JUL 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 527 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE WILL BE INCREASING TODAY FROM THE SOUTH AND ALLOW FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...EXCESSIVE HEAT IMPACT... MOISTURE WILL BE INCREASING TODAY...AND WITH HIGH TEMPERATURES REACHING INTO THE MIDDLE 90S...WILL ALLOW FOR HEAT INDEX VALUES TO REACH INTO THE 100 TO 105 DEGREES THIS AFTERNOON. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES. TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Local storm report, Jul 21, 4:40 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
440 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST SOUTHWEST INTERNATIONAL 26.54N 81.76W
07/21/2012 M48 MPH LEE FL ASOS
KRSW MEASURED WIND GUST OF 42 KNOTS IN THUNDERSTORM.
&&
CARLISLESpecial weather statement, Jul 21, 5:05 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EDT SAT JUL 21 2012
FLZ055-056-060>062-065-212200-
DE SOTO-HARDEE-MANATEE-SARASOTA-CHARLOTTE-LEE-
505 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DESOTO...
NORTHWESTERN LEE...SARASOTA...SOUTHEASTERN MANATEE...SOUTHWESTERN
HARDEE AND WESTERN CHARLOTTE COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 600 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF NOCATEE TO CLEVELAND TO 7 MILES NORTHEAST OF
BOKEELIA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
ARCADIA TO PUNTA GORDA TO 10 MILES SOUTH OF PUNTA GORDA...MOVING
NORTHWEST AT 20 MPH WILL AFFECT CLEVELAND...CHARLOTTE COUNTY
AIRPORT...BOKEELIA AND BOCA GRANDE.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2661 8223 2667 8227 2682 8229 2707 8246
2734 8223 2745 8191 2701 8161 2689 8197
2679 8206 2687 8207 2690 8211 2695 8207
2691 8214 2693 8217 2678 8214 2675 8224
2669 8223 2669 8219 2672 8217 2670 8214
TIME...MOT...LOC 2105Z 152DEG 17KT 2707 8176 2698 8202
2682 8212Special weather statement, Jul 21, 5:09 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
509 PM EDT SAT JUL 21 2012
FLZ062-065-212200-
CHARLOTTE-LEE-
509 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
LEE AND SOUTHEASTERN CHARLOTTE COUNTIES FOR A STRONG THUNDERSTORM
WITH STRONG WIND GUSTS VALID UNTIL 600 PM EDT...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR LEHIGH ACRES...MOVING NORTHWEST AT
15 MPH WILL AFFECT LEHIGH ACRES...FORT MYERS SHORES...TICE AND
SUNCOAST ESTATES.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2672 8195 2694 8169 2682 8155 2662 8156
2652 8166
TIME...MOT...LOC 2109Z 130DEG 15KT 2665 8167Special weather statement, Jul 21, 5:57 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
557 PM EDT SAT JUL 21 2012
FLZ051-212300-
HILLSBOROUGH-
557 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HILLSBOROUGH COUNTY FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 700 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR FLORIDA STATE FAIRGROUNDS...OR NEAR
BRANDON...MOVING WEST AT 5 MPH WILL AFFECT THONOTOSASSA...TAMPA
EXECUTIVE AIRPORT...SEFFNER AND MANGO.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 266.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 17.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2814 8250 2812 8218 2771 8216 2772 8230
2784 8242 2789 8241 2790 8246 2792 8248
2791 8249 2793 8251
TIME...MOT...LOC 2157Z 100DEG 6KT 2797 8237Local storm report, Jul 21, 6:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
658 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 6 SW LUTZ 28.07N 82.52W
07/21/2012 E0.70 INCH HILLSBOROUGH FL TRAINED SPOTTER
SPOTTER ALSO ESTIMATED WINDS NEAR 35 MILES PER HOUR.
SMALL TO MEDIUM LIMBS DOWN, AND STREET FLOODING ON HER
STREET. SPOTTER NUMBER IS HIL-910.
&&
MMLSpecial weather statement, Jul 21, 7:02 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
702 PM EDT SAT JUL 21 2012
FLZ048>051-220000-
HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
702 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
HERNANDO...HILLSBOROUGH...PASCO AND PINELLAS COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 800 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR WIMAUMA AND ODESSA...MOVING
NORTHWEST AT 25 MPH WILL AFFECT FISH HAWK...SUN CITY CENTER...RUSKIN
AND WIMAUMA.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 301.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2841 8272 2862 8231 2838 8208 2768 8208
2767 8255 2783 8240 2784 8244 2789 8241
2792 8248 2782 8246 2783 8254 2796 8256
2797 8263 2800 8264 2799 8267 2794 8271
2782 8258 2769 8264 2768 8274 2783 8284
TIME...MOT...LOC 2302Z 153DEG 21KT 2780 8232The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:34 PM EDT | Special Marine Warning | TBW | 116 min | |
| Jul 21, 4:23 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Jul 21, 4:31 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 44 min |
| Jul 21, 5:05 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 55 min |
| Jul 21, 5:09 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jul 21, 5:12 PM EDT | Special Marine Warning | TBW | 93 min | |
| Jul 21, 5:16 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 44 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 58 min |
| Jul 21, 6:14 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Jul 21, 6:28 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 32 min |
| Jul 21, 7:02 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 58 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 31 min |
| Jul 21, 7:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 21, 7:35 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 40 min |
| Jul 21, 7:43 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.